Side Effects Of risperdal

Discussion in 'General Parenting' started by Bunny, Oct 24, 2013.

  1. Bunny

    Bunny Active Member

    difficult child had a few bad days last week. It's been almost a year since we've had any kind of medication adjustment, so I called the psychiatrist and asked if he thought it might be time of one as he's grow like a weed. He said looked over difficult child's records and said that we needed to have blood work done before could approve upping his medications.

    The psychiatrist's office called me this afternoon with the results of the blood work. His Vitamin D level is a little low, but his prolactin levels are "slightly elevated." Prolactin is the hormone that causes the development of female breasts. Not something that I want for my boy difficult child.

    The doctor is out of the office this week (which they failed to tell me when I was on the phone with him last week), so I told them that I leave his medications as they are and speak to the doctor next week when he gets back. I'm really upset about this. I don't think it's causing any physical changes to his body, and they told me that the elevations were slight, so there is a good chance that nothing will happen and he will be fine. Has anyone had any experience with this? If we choose to take him off the risperdal and put him on something else will the prolactin levels go back down to normal for a boy his age?

    difficult child's behavior has been very good since last week, so maybe my call to up his medications was too quick.
  2. Confused

    Confused Guest

    I wish I could help you with advice, but Im just learning about all these medications. Its ok you called the Dr, he can still do a good exam and you all can talk about any changes in medications, concerns and the levels more thorough and see what you can come up with. Good luck :)
  3. jal

    jal Member

    My difficult child was on risperdal years ago and this started to happen. We took him off immediately. It's called gynecomastia.